MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI HARD ROD 100MM; ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI HARD ROD 100MM; ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION
Model Number 498.104
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Stenosis (2263); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product codes: mni, kwp, kwq, nkb.Complainant part is not expected to be returned for manufacturer review/investigation.Device history review- part number: 498.104, lot number: 7553570, date of manufacture: 27-mar-2014, place of manufacture: (b)(4) (j&b precision - supplier), part expiration date: n/a.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.No code available used to capture adjacent level disc disease the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the surgeon performed spinal fusion and a posterior revision procedure due to patient had developed an adjacent level disc disease and stenosis above the previous fusion at the l2-l3 level.During a removal of both titanium hard rods from the 2014 surgery, it was discovered that the left rod had broken between l3 and l4.The rod did not break during surgery.It broke at an unknown time prior to the revision surgery.The patient did not have non union because the broken rod went on to heal and have had a solid fusion between l3-l5.  all dates were unknown.The surgeon placed new screws at the l2 level.There were no allegation against the screws.After the decompression, new rods were placed and then connected.The new construct is synthes uss l2-l5.It is unknown if there was a surgical delay.Procedure was successfully completed.There was no patient consequence.Concomitant device reported: unknown rod (part # unknown, lot # unknown, quantity # 1); unknown screws (part # unknown, lot # unknown, quantity # unknown).This is report 1 of 1 for (b)(4).

Brand Name
6.0MM TI HARD ROD 100MM
Common Device Name
ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8675826
Report Number2939274-2019-58504
Device Sequence Number2359320
Product Code MNH
UDI-Device Identifier10705034788852
UDI-Public(01)10705034788852
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K090605
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.104
Device Catalogue Number498.104
Device Lot Number7553570
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2019
Initial Report FDA Received Date06/06/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - RODS; UNK - SCREWS
Outcome Attributed to Adverse Event Required Intervention;